Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nilpotency degree of cohomology rings in characteristic $p$


Author: Pham Anh Minh
Journal: Proc. Amer. Math. Soc. 131 (2003), 363-368
MSC (2000): Primary 20J06; Secondary 20D15, 55R40
DOI: https://doi.org/10.1090/S0002-9939-02-06550-4
Published electronically: June 3, 2002
MathSciNet review: 1933325
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $p$ be an odd prime number. The purpose of this paper is to provide a $p$-group $\mathcal{G}$ whose mod-$p$ cohomology ring has a nilpotent element $\xi \in H^{*}(\mathcal{G})$satisfying $\xi ^{p}\ne 0$.


References [Enhancements On Off] (What's this?)

  • 1. G.S. Avrunin, J.F. Carlson, Nilpotency degree of cohomology rings in characteristic two, Proc. Amer. Math. Soc. 118 (1993), 339-443. MR 93g:20098
  • 2. N. Blackburn, On a special class of $p$-groups, Acta Math. 100 (1958), 45-92. MR 21:1349
  • 3. L. Evens, Terminal $p$-groups, Illinois J. Math. 12 (1968), 682-699. MR 39:2875
  • 4. K. Inoue, A. Kono, Nilpotency of a kernel of the Quillen map, J. Math. Kyoto Univ. 33 (1993), 1047-1055. MR 95a:20053
  • 5. P. A. Minh, On the mod p cohomology groups of extra-special p-groups, Japan. J. Math. 18 (1992), 139-154.
  • 6. -, Essential mod-$p$ cohomology classes of $p$-groups: an upper bound for the nilpotency degree, Bull. London Math. Soc. 32 (2000), 285-291. MR 2001c:20106
  • 7. -, Evens norm and restriction maps in mod-p cohomology of p-groups, Math. Proc. Camb. Phil. Soc. 129 (2000), 253-262. MR 2001f:20119
  • 8. -, Nilpotency degree of cohomology rings in characteristic 3, Proc. Amer. Math. Soc. 130 (2002), 307-310.
  • 9. D. Quillen, The Adams conjecture, Topology 10 (1971), 67-80. MR 43:5525

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20J06, 20D15, 55R40

Retrieve articles in all journals with MSC (2000): 20J06, 20D15, 55R40


Additional Information

Pham Anh Minh
Affiliation: Department of Mathematics, College of Sciences, University of Hue, Dai hoc Khoa hoc, Hue, Vietnam
Email: paminh@dng.vnn.vn

DOI: https://doi.org/10.1090/S0002-9939-02-06550-4
Received by editor(s): August 15, 2001
Received by editor(s) in revised form: September 18, 2001
Published electronically: June 3, 2002
Dedicated: Dedicated to Professor Huỳnh Mùi on his sixtieth birthday
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society